Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 233, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 13, 2005, 4:12 PM CDT for 4 counties in Tennessee. It was in force for 33 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2005, 4:12 PM CDT (21:12 UTC)
- Expired
- Aug 13, 2005, 4:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Macon County, TN, Smith County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 51 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 4:18 PM CDT | TSTM WND DMG | 3 W Hartsville, TN | EST. 50 KNOTS TREE DAMAGE |
| Aug 13, 4:30 PM CDT | TSTM WND DMG | 2 S Lafayette, TN | TREES DOWN ON FERGUSON HILL ROAD |
| Aug 13, 4:30 PM CDT | TSTM WND DMG | Lafayette, TN | NUMEROUS TREES DOWN IN CITY |
| Aug 13, 4:43 PM CDT | TSTM WND DMG | 7 Nne Lebanon, TN | CANOE BRANCH ROAD TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 132112 SVROHX TNC111-159-169-189-132145- /O.NEW.KOHX.SV.W.0233.050813T2112Z-050813T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 412 PM CDT SAT AUG 13 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LAFAYETTE SMITH COUNTY IN TENNESSEE TROUSDALE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF HARTSVILLE NORTHEASTERN WILSON COUNTY IN TENNESSEE * UNTIL 445 PM CDT * AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAFAYETTE TO 9 MILES SOUTHWEST OF HARTSVILLE...OR ALONG A LINE EXTENDING FROM LAFAYETTE TO 6 MILES NORTHEAST OF LEBANON...AND MOVING EAST AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... RED BOILING SPRINGS BY 445 PM CDT THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3667 8606 3623 8640 3613 8605 3656 8571 $$ 13
1 follow-up statement
000 WWUS54 KOHX 132128 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 426 PM CDT SAT AUG 13 2005 TNC111-159-169-189-132145- /O.CON.KOHX.SV.W.0233.000000T0000Z-050813T2145Z/ SMITH TN-TROUSDALE TN-MACON TN-WILSON TN- 426 PM CDT SAT AUG 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT FOR NORTHEASTERN WILSON...MACON...TROUSDALE AND SMITH COUNTIES... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAFAYETTE TO HARTSVILLE...MOVING EAST AT 10 MPH. WINDS OF 58 MPH AND TREE DAMAGE WAS REPORTED NEAR HARTSVILLE. SEVERE THUNDERSTORMS WILL BE NEAR... RED BOILING SPRINGS BY 445 PM CDT FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3667 8606 3623 8640 3613 8605 3656 8571 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:01 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 13, 3:01 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 301 PM CDT SAT AUG 13 2005 .DISCUSSION...SCATTERED CONVECTION CONTINUES TO FIRE ACROSS MIDDLE TENNESSEE THIS HOUR. ECHOES ALONG THE PLATEAU REMAIN PERSISTENT, BUT HAVE HAVE WEAKENED CONSIDERABLY SINCE EARLY THIS AFTERNOON. SURFACE FRONT REMAINS SITUATED NORTH OF THE OHIO VALLEY, WITH A WEAK SHORTWAVE AT 500 MB LYING ACROSS THE MID STATE. SHORTWAVE WILL PASS TO OUR EAST, RETURNING THE UPPER FLOW TO ANTI-CYCLONIC. THUS, DONT BELIEVE CONVECTION WILL BE AS WIDESPREAD TOMORROW AS TODAY. MODELS BRING THE SURFACE FRONT DOWN TO MIDDLE TENNESSEE BY THE MIDDLE OF THE WEEK, BUT DO NOT BELIEVE WE WILL SEE A CLEAN FRONTAL PASSAGE GIVEN THE STRENGTH AND DEPTH OF THE BERMUDA HIGH. AT ANY RATE, LOOK FOR THE MARITIME TROPICAL INFLUENCE TO REMAIN THE DOMINANT FEATURE IN OUR WEATHER PATTERN DURING THE FORTHCOMING WEEK, ALTHOUGH TEMPERATURES WILL FALL BACK CLOSER TO NORMAL AS WINDS SWING TO THE WEST WITH THE APPROACH OF THE AFOREMENTIONED SURFACE FRONT. ATMOSPHERIC MOISTURE AND SURFACE DEW POINTS WONT BE AFFECTED BY ANY AIR MASS CHANGE. THUS, ISOLATED-TO-SCATTERED CONVECTION WILL BE AROUND EVERY DAY THROUGH THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 95 72 93 / 20 30 30 30 CLARKSVILLE 72 94 72 92 / 20 30 30 30 CROSSVILLE 68 88 68 86 / 30 30 30 30 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Aug 13, 5:30 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT AUG 13 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-141030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A WEAK LOW PRESSURE AREA WILL MOVE FROM ALABAMA INTO MIDDLE TENNESSEE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING...WITH THE HIGHEST CHANCES OVER THE CUMBERLAND PLATEAU. THE SLOW MOVING STORMS WILL PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS BUT MOST OF THEM WILL REMAIN BELOW SEVERE LEVELS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO SCATTERED THUNDERSTORM COVERAGE IS EXPECTED DURING THIS PERIOD...MAINLY DURING THE AFTERNOON AND EARLY EVENING. THE ACTIVITY SHOULD REMAIN BELOW SEVERE LEVELS. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED. LV
In the hours before
Local storm report, Aug 13, 3:15 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM LIGHTNING 8 SW JAMESTOWN 36.35N 85.04W
08/13/2005 FENTRESS TN LAW ENFORCEMENT
*** 1 FATAL, 1 INJ *** LIGHTNING STRUCK A TREE, KILLING A
WOMAN STANDING NEARBY
&&
ROSELocal storm report, Aug 13, 3:15 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM LIGHTNING 8 SW JAMESTOWN 36.35N 85.04W
08/13/2005 FENTRESS TN LAW ENFORCEMENT
*** 1 FATAL, 1 INJ *** LIGHTNING STRUCK A TREE, KILLING A
WOMAN NEARBY
&&
ROSELocal storm report, Aug 13, 3:35 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
335 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG LORETTO 35.08N 87.44W
08/13/2005 LAWRENCE TN TRAINED SPOTTER
TWO SHEDS HEAVILY DAMAGED, TRAILER DAMAGED, SEVERAL TREES
DOWN, TWO PIECES OF TIN WRAPPED AROUND TREES
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:39 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 36 min |
| Aug 13, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 37 min |
| Aug 13, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 23 min |
| Aug 13, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 24 min |
| Aug 13, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith, Wilson | 34 min |
| Aug 13, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.